Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What could be the cause for vaginal bleeding after taking excessive alcohol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1970
Answered : 3782 Questions
After drinking a lot of alcohol I experienced vaginal bleeding. I'm 57 and haven't had a period in 2 years. Blood was bright red
Posted Tue, 18 Feb 2014 in General Health
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer: Consult Gynecologist earliest. Detailed Answer: Hi, Thanks for the query under health care magic. The absence of periods for 2 years at age of 57 mostly indicates menopause. & bleeding after it is a point of concern. Alcoholism of a long standing does have some adverse effects on menstrual pattern, like lac of ovulation, irregular menstrual periods or early menopause. But lot of alcohol consumption is not known to cause sudden vaginal bleeding after attaining menopause. Certain conditions need to be ruled out at this stage. I would advice you to get your self checked by a gynecologist /get investigations advised done ( a range of investigations from complete blood work, Biopsy, sonography are minimal investigations advised in such case) , for pin pointing the diagnosis & Also start with the treatment right away for early recovery. of the bleeding as early as possible. I hope the information given conveys the urgency to you. In case you need further assistance, I will be happy to help. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor